MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
VNMF3434C97TU |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Obstruction/Occlusion (2422); Ischemia Stroke (4418)
| Date of Event |
02/12/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v nmf3737c174tu, serial/lot #: (b)(4), ubd: 15-oct-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Two valiant navion stent grafts were implanted in the endovascular treatment of un unknown pre-ruptured thoracic aortic aneurysm.It was reported that during the index procedure, patient's blood pressure dropped and during deployment of the stent graft, the physician felt that the stent graft pulled back while deploying, so the physician then pushed the stent graft forward, which covered the left carotid artery.The physician stated that they were landing at the level of the left carotid and covering the left subclavian.Final angiogram was performed, where it was noted that the left carotid artery was covered with the stent graft and the patient suffered a stroke.Approximately 6 days later, the patient died.As per the physician, cause of the event was due a type 3 aortic arch anatomy.No additional clinical sequelae were reported.Patient is expired.
Additional Manufacturer Narrative
Product analysis conclusion; the reported inaccurate delivery and subsequent vessel occlusion could not be assessed on the film provided; however, the contributory anatomical factors could be appreciated on the film received.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.Angiograms could allow for a more comprehensive determinations of the inaccurate delivery and vessel occlusion.It is likely that the patients type iii aortic arch anatomy may have been a factor in the vessel occlusion.A device issue cannot be ruled out as a potential cause.However, the delivery system was discarded and a product investigation could not be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.